MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMER 700 GRAMS; HAMMER, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMER 700 GRAMS; HAMMER, SURGICAL
Catalog Number 399.43
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown surgery on unknown date in 2018, three (3) mallets were opened and appeared to be leaching some sort of grease or oil that seemed to come from a gap between the metal shaft and the wood handle.The mallets were removed from the sterile field and replacement mallets were supplied.It is unknown if there was any surgical delay.It is unknown if there was any patient involvement.This report is for one (1) hammer 700 grams.This is report 1 of 3 for complaint pc-(b)(4).
 
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot part number: 399.43, synthes lot number: a7oa40 (wo# 904196), release to warehouse date: 12-oct-2005, manufacture site: tuttlingen, part expiration date: n/a, list of nonconformance¿s: n/a.A review of the device history records showed that there were no issues at the time of manufacturing of this device that would contribute to the complaint condition.No ncrs were generated during the production of this device.Review of the device history record of tuttlingen showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.Investigation summary visual inspection: the hammer 700 grams was received with no evidence of grease or oil coming out of the handle/shaft interface.The balance of the device is in worn condition with impactions marks along the hammer portion of the device.The received condition does not agree with the complaint description, therefore the complaint is not confirmed.Dimensional inspection: a dimensional inspection was not performed as the complaint is related to foreign substance and not any relevant feature on the instrument.Conclusion: the complaint condition is not confirmed as the hammer 700 grams was received with no evidence of grease or oil.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that that the specific sterilization procedure at the reporting hospital has contributed to the reported event and subsequent decontamination of the device at synthes monument site has removed all evidence of the reported condition.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMER 700 GRAMS
Common Device Name
HAMMER, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8040201
Report Number2939274-2018-54845
Device Sequence Number1435086
Product Code FZY
UDI-Device Identifier10886982202819
UDI-Public(01)10886982202819
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.43
Device Lot NumberA7OA40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer11/13/2018
12/11/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date11/30/2018
12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1